I had my first docetaxol on Tuesday. Nowhere near as bad as FEC. Really bad dry mouth and no taste buds left, but didnt really have any anyway. they got me to suck ice lolly while having it, supposed to help with the mouth. No sickness to speak of but took anti sickness for a few days as given. Few pins and needles in hands and feet now and again, but plenty of energy and can carry on. Did have lack of sleep first coupleof nights, cos double steroids, but had a good sleep last night which helped.
Still waiting for toilet though, not been since monday. Taking meds as given by doc, he assured me they were stronger than what I had been taking, but Im still waiting lol......feels like somethings on the move, maybe tomorrow, otherwise I have to do something else and go back to old regme.
No taste buds so hate food at the mo, the only foods i can tolerate or taste are curries, bolognaise and lamb, not my normal staple diet oh and pepsi/coke which i never usually drink lol. The old glass of red tastes ok too. Oh and Ice cream, lots of Ice cream always helps with the mouth and throat.
I will be enormous at this rate, especially if i dont go to the loo lol
Hope you are all okish - Val xxxxx
I had similar pains in my arms and legs and the only painkiller which helped was Tramadol - it will get worse with each cycle, so perhaps you should ask your GP or BCN for a prescription. I am sure you will not need to have to take it for long, but we all have enough horrible side effects without suffering needlessly. Hope things improve for you soon. Remember you also have the build up of FEC in your system too.
K M x
I finished FEC-T back in March. I had a harder time with the docetaxyl. It didn't like me. Did you have any of the white cell count injections? These can cause pain as they boost your bone marrow. I suffered badly as I was told not to take painkillers. You could try paracetamol or ibuprofen if you've not been told to avoid but they can mask infection by reducing your temp. The only way I could ease it was lying in a hot bath.
The pins and needles are a common side effect of tax. I still have it 3 months after finishing treatment but I've been prescribed gabapentin by me GP which does help.